HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Myositis (https://www.healthboards.com/boards/myositis/)
-   -   My SSRI caused rapid muscle wasting. Myopathy/Myositis/Rhabdomyolysis? (https://www.healthboards.com/boards/myositis/1049391-my-ssri-caused-rapid-muscle-wasting-myopathy-myositis-rhabdomyolysis.html)

rixon 05-04-2020 01:09 AM

My SSRI caused rapid muscle wasting. Myopathy/Myositis/Rhabdomyolysis?
 
Hello everyone,

Iím a 36-year-old male who started taking an SSRI called Luvox to treat my anxiety December 2018. I took one 50mg tablet a day for only a month before stopping.

Although, I could definitely feel the treatment was helping my mood, I noticed that the composition of my body began to change very quickly. I began to lose my naturally lean muscles in my arms and chest and grow a layer of fat (giving me a man boob look). My stomach muscles also became incredibly soft and lost all their natural tone. It actually seemed like all of the muscles in my body virtually disappeared in just a matter of weeks.

I did not make any modifications to my diet or exercise habits during this period, leading me to believe that these changes can only be attributed to taking this medication. Also, rather than putting on weight (which was what I was initially concerned about), I lost several kilograms, which was obviously due to the loss of muscle mass.

At the time, I was worried that this medication may have affected my hormone levels (mainly testosterone) and that I had Gynecomastia, but all my blood tests came back normal. My doctor was perplexed at what had happened to my body in such a small space of time as there was no mention of muscle atrophy in the listed side effects. Also, other than a couple of anecdotal reports, I could find very little information about this phenomenon online.

It has now been well over year since this all happened, and although the situation has somewhat improved from regular cardiovascular exercise, weight training and healthy eating, the problem has not resolved. The muscles I have today are quite pudgy and fatty and nothing like the lean toned ones I have had most of my life. I would also like to add that I definitely fall in the healthy weight range.

I feel very self-conscious about what has happened to my body (particularly my chest). I worry that my body composition may have now permanently changed or will at least remain in such a state for a very long time.

Has anyone experienced or come across anything like I have described? If so, what more can I do to try and recover from this?

Thank you


All times are GMT -7. The time now is 10:43 AM.